MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM CORTEX SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 10MM; SCREW, FIXATION, BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM CORTEX SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 10MM; SCREW, FIXATION, BONE
Model Number 02.214.110
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional product code: hrs.Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.The investigation could not be completed; no conclusion could be drawn, as no product was received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, the two (2) cortex screws did not hold onto the unknown screwdriver.There was a surgical delay of one (1) minute.Procedure was completed successfully.The patient was not harmed.Concomitant devices reported: unknown - screwdriver: (part # unknown, lot # unknown, quantity 1).This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: a product investigation was completed: the 1.5 mm cortex screw self-tapping with t4 stardrive recess 10 mm (part 02.214.110, lot unknown) was received with minimal signs of wear.The stardrive recess shows signs of being deformed.A functional test could not be performed since the screwdriver was not returned with the returned screws.The complaint was not able to be replicated.However, the complaint is confirmed for deformation to the stardrive recess which would cause issues when trying to pick the screw up with any screwdriver.Dimensional analysis was completed, the inner diameter of the stardrive recess did not meet the specification based on the drawing.The relevant drawing(s) was reviewed.The complaint condition is confirmed as the 1.5 mm cortex screw self-tapping was received with deformation to the stardrive recess.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H3, h6: the device was received, the investigation is in progress and no conclusion could be drawn at the time of filing this report, as product is entering the complaint system.H11: d10: complainant part is not expected to be returned for manufacturer review/investigation.Device was used for treatment, not diagnosis.
 
Event or Problem Description
1/28/2019: updated event description it was reported that on (b)(6) 2019, the two (2) cortex screws did not hold onto the unknown screwdriver.There was a surgical delay of one (1) minute.Procedure was completed successfully.The patient was not harmed.Concomitant devices reported: unknown - screwdriver: (part # unknown, lot # unknown, quantity 1).This complaint involves two (2) devices.This report is 1 of 2 for (b)(4).

Brand Name
1.5MM CORTEX SCREW SLF-TPNG WITH T4 STARDRIVE RECESS 10MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8282811
Report Number2939274-2019-56097
Device Sequence Number16172305
Product Code HWC
UDI-Device Identifier10886982055446
UDI-Public(01)10886982055446
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K112583
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number02.214.110
Device Catalogue Number02.214.110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2019
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer01/28/2019
02/21/2019
Initial Report FDA Received Date01/28/2019
Supplement Report FDA Received Date01/29/2019
02/22/2019
Patient Sequence Number1
Patient Age37 YR